Arkansas, 2025

Hail and Damaging Wind in Arkansas, May 7 to 8, 2025

May 7 to 8, 2025 · NWS LZK · 8 events in 5 counties and zones

A few storms became strong to severe late in the evening of the 7th into the early morning hours of the 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A few storms became strong to severe late in the evening of the 7th into the early morning hours of the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 5:13 PM CST, 4 hours 30 minutes earlier. Its key messages:

  • Issued at 149 PM CDT Wed May 7 2025 + Isolated to scattered rain shower and thunderstorm chances continue through the end of the week. + Weekend into early next week temperatures remain near normal with isolated shower and thunderstorm chances east, but most locations will remain dry. + Dry weather and a warmup as we get into the middle of next week.
Area forecast discussion, May 7, 5:13 PM CST, 4 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
613 PM CDT Wed May 7 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 149 PM CDT Wed May 7 2025

+ Isolated to scattered rain shower and thunderstorm chances
continue through the end of the week.

+ Weekend into early next week temperatures remain near normal
with isolated shower and thunderstorm chances east, but most
locations will remain dry.

+ Dry weather and a warmup as we get into the middle of next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 149 PM CDT Wed May 7 2025

Early afternoon water vapor satellite imagery shows an broad but
weak upper level low pressure system oriented directly over the
Central Plains in a larger scale blocking pattern that is causing
weather systems to move very slowly across the United States.
Largely under the influence of this upper low, temperatures
across Arkansas remain near to slightly below normal for this time
of year with afternoon highs topping out in the lower to mid 70s
with overnight lows generally found in the 50s. Due partially to
yesterday's widespread rain shower and thunderstorm activity
across Arkansas, and also partly due to the lack of a front moving
through to exchange the low-level airmass, humidity remains quite
high across the state this afternoon.

Over the next 48 hours the upper low is expected to meander
southeast over Arkansas before getting trapped within a larger
scale upper level ridge over the central part of the United States
and Canada and stalling out over Louisiana. The upper low is
expected to move over the state from this evening throughout the
day on Thursday and then starting to sink south of the state
during the day on Friday. Small, and largely unorganized or hit
and miss rain shower activity will basically follow the meandering
upper low keeping a mention of rain in the forecast for each day
for just about the entire state of Arkansas. This is slightly
misleading however as most locations simply will not see rain each
day, but owing to the lack of significant forcing for ascent, it's
extremely difficult to pinpoint where one rain shower may develop
versus another place around the state. As a result, the general
forecast for Thursday and Friday will continue to call for really
nice temperatures with a daily 20-30 percent chance of a stray
shower or thunderstorm. It's not enough to where I'd be worried
about canceling plans, just be aware that you may have to briefly
postpone outdoor activities until the shower or storm passes.

During the day on Friday as the upper low begins to move away from
Arkansas and towards Louisiana slightly drier air will work its
way across the state from northwest to southeast, bringing the
better rain chances farther south as the day progresses.

Cavanaugh

&&

.LONG TERM...
(Friday Night through next Wednesday)
Issued at 149 PM CDT Wed May 7 2025

From Friday night and throughout the day on Saturday, expect that
Arkansas will remain mostly dry, with the exception of a small
rain chance near the Louisiana or Mississippi border in closer
proximity to the upper level low pressure system. Temperatures
will remain pleasant owing to the general cool nature of the
airmass near the upper low.

On Sunday the upper low is expected to very slowly lift back to
the north, which will take it slowly over the eastern part of the
state beginning on Sunday and likely throughout the day on Monday.
This will once again keep temperatures in the mid 70s but will
place the higher chance of rain each day over the eastern half of
the state as western Arkansas looks to remain the farthest
removed from the influence of the upper low. No high impact or
severe weather is expected at this time largely because of the
very slow moving nature of storm systems aloft in this nearly
hemispheric blocking pattern.

Beginning on Tuesday, we expect a marked warmup across Arkansas as
the blocking pattern as a whole begins to shift east putting
Arkansas under the direct influence of ridging aloft instead of a
slow moving upper level low pressure system which is expected to
be shunted off to the east over the Atlantic Coast. Upper level
ridging and large scale forcing for subsidence over Arkansas from
Tuesday through Thursday will quickly bring temperatures up into
the mid to upper 80s with very little to no rain chances for the
middle of next week.

Cavanaugh

&&

.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Wed May 7 2025

A few showers/storms are possible across the northern half of the
state through 08/06z with activity decreasing by that time. Mostly
VFR conditions at this time should deteriorate overnight into
Thursday morning before improving by 08/18z. Winds will remain
variable in direction across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     58  76  57  74 /  30  60  20  30
Camden AR         58  82  58  75 /   0  10  10  30
Harrison AR       54  70  54  70 /  40  70  10  30
Hot Springs AR    57  79  57  74 /  10  10  10  30
Little Rock   AR  61  78  59  74 /  10  20  10  30
Monticello AR     62  83  61  77 /   0  10  10  30
Mount Ida AR      56  78  56  74 /  10  10   0  40
Mountain Home AR  56  72  54  72 /  50  70  20  30
Newport AR        61  76  59  73 /  30  50  20  30
Pine Bluff AR     60  81  60  74 /  10  10  10  30
Russellville AR   57  77  57  75 /  20  40  10  30
Searcy AR         58  78  58  74 /  20  30  20  30
Stuttgart AR      62  79  61  73 /  10  20  10  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...LONG
LONG TERM....99
AVIATION...67
Hazardous weather outlook, May 7, 2:10 AM CST, 19 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
310 AM CDT Wed May 7 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-081000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
310 AM CDT Wed May 7 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A marginal risk for severe weather (level 1 out of 5) will be in
place across western Arkansas this afternoon through early
evening. The main threats within these thunderstorms will be
quarter-sized hail (1 inch) and a few damaging wind gusts (50 to
60 mph).

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Chances for some showers and thunderstorms will remain in the
forecast off and on each day into early next week. The threat for
organized severe weather and widespread heavy rainfall is
expected to be low however.

.Spotter Information Statement...

Limited spotter activation may be required this afternoon and
early evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

55/62

In the hours before

Special weather statement, May 7, 9:03 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1003 PM CDT Wed May 7 2025

ARZ121-130-221-080345-
Western and Northern Logan County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
1003 PM CDT Wed May 7 2025

...A strong thunderstorm will impact portions of north central Logan
and southwestern Johnson Counties through 1045 PM CDT
...

At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ozark, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hoyt...                           Oak Grove in Johnson County...
New Spadra...                     Clarksville...
Denning...                        Alix...
Harmony...                        Ozone...
Union City...                     Woodland...
Hinkle...                         Hunt...
Coal Hill...                      Spadra...
Hartman...                        Tokalon...
Morrison Bluff...                 Lake Dardanelle...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3543 9371 3544 9371 3563 9370 3564 9344
      3537 9344 3541 9371 3542 9371 3543 9381
TIME...MOT...LOC 0303Z 274DEG 17KT 3553 9381

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

55

The radar

The Western Arkansas radar (KSRX), 75 km away, was scanning. The volume nearest the first event began at 03:41 UTC.

Open the radar archive at this moment

Event by event

7 hail, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Logan

When
May 7, 9:43 PM CST
Where
Logan County, 0.89 mi NW of Scranton
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.360, -93.540

A tree fell onto a powerline in Scranton.

Hail, Pope

When
May 7, 10:29 PM CST
Where
Pope County, 1.49 mi NNW of (Rue)russellville Municipal Airport
Measured
1 in hail
Reported by
Public
Coordinates
35.280, -93.100

Quarter sized hail was estimated in Russellville.

Hail, Pope

When
May 7, 10:45 PM CST
Where
Pope County, 2.82 mi SSE of Oak Grove
Measured
1.75 in hail
Reported by
Public
Coordinates
35.310, -92.940

Golf ball sized hail was estimated to have fallen near Economy.

Hail, Conway

When
May 7, 11:25 PM CST
Where
Conway County, 0.56 mi E of Springfield
Measured
1.75 in hail
Reported by
Public
Coordinates
35.270, -92.560

Golf ball sized hail was estimated to have fallen in Springfield.

Hail, Faulkner

When
May 7, 11:41 PM CST
Where
Faulkner County, 2.15 mi NNE of Greenbrier
Measured
1 in hail
Reported by
Public
Coordinates
35.260, -92.390

Quarter sized hail was estimated to have fallen near Soda Valley.

Hail, Faulkner

When
May 8, 12:09 AM CST
Where
Faulkner County, 0.69 mi N of Mt Vernon
Measured
1.75 in hail
Reported by
Public
Coordinates
35.230, -92.120

Golf ball sized hail was estimated to have fallen in Mount Vernon.

Hail, Faulkner

When
May 8, 12:10 AM CST
Where
Faulkner County, 4.15 mi N of Mt Vernon
Measured
1.25 in hail
Reported by
Public
Coordinates
35.280, -92.120

Half dollar sized hail was estimated to have fallen near Mount Vernon.

Hail, White

When
May 8, 12:12 AM CST
Where
White County, 1.49 mi SSW of Boykin
Measured
1.25 in hail
Reported by
Public
Coordinates
35.280, -92.080

Half dollar sized hail was estimated to have fallen in Hart.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276655, 1276657, 1276658, 1276659, 1276660, 1276662, 1276665, 1276667.